Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 68, NWS Tulsa, OK

April 10, 2004Haskell County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2004, 7:33 AM CDT for Haskell County, Muskogee County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 7:33 AM CDT (12:33 UTC)
Expired
Apr 10, 2004, 8:30 AM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, Muskogee County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS54 KTSA 101233
SVRTUL
OKC061-101-101330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 830 AM CDT

* AT 732 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES NORTHWEST OF ENTERPRISE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STIGLER...
  ENTERPRISE...WHITEFIELD...KEOTA...TAMAHA...BRIARTOWN AND PORUM.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3519 9545 3532 9545 3532 9535 3539 9534
          3544 9504 3536 9481 3523 9481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:55 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 10, 3:55 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
355 AM CDT SAT APR 10 2004

INITIAL SHORTWAVE HAS CLEARED THE AREA BUT SECONDARY WAVE IS
RESULTING IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY EARLY
THIS MORNING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL
HOURS WITH THE MOST WIDESPREAD RAIN TODAY BEING ACROSS THE NORTHERN
PART OF THE FORECAST AREA. WILL LIMIT THE MENTION OF THUNDER TO THE
MORNING WITH PRECIPITATION BECOMING MORE STRATIFORM IN NATURE THIS
AFTERNOON. TEMPERATURES WILL REMAIN NEARLY STEADY OR EVEN FALL A BIT
TODAY SO MAXIMUMS WILL BE NEAR THE CURRENT READINGS.

RAIN WILL END FAIRLY QUICKLY THIS EVENING AND SOME PARTIAL CLEARING
MAY OCCUR IN NORTHEAST OKLAHOMA LATE TONIGHT ALLOWING TEMPERATURES
TO FALL INTO THE 30S. CLEARING WILL BE SHORTLIVED HOWEVER AS CLOUDS
INCREASE AGAIN SUNDAY WITH THE APPROACH OF THE MAIN UPPER LEVEL
SYSTEM. RAIN MAY ONCE AGAIN SPREAD UP INTO THE SOUTHERN PART OF THE
FORECAST AREA SUNDAY AFTERNOON AND SUNDAY NIGHT SO ADDED POPS IN
THOSE AREAS. SHOULD BE ENOUGH CLOUD COVER EVERYWHERE TO PREVENT A
FREEZE SUNDAY NIGHT.

GFS AND CANADIAN MODEL ARE FURTHER WEST IN CLOSING OFF A STRONG
UPPER LOW TUESDAY. WILL KEEP THE FORECAST DRY FOR NOW BUT IF THE
UPPER SYSTEM CLOSES OFF ANY FURTHER WEST...THE POSSIBILITY WILL
EXIST FOR A LITTLE LIGHT RAIN OR SNOW IN NORTHWEST ARKANSAS EARLY
TUESDAY. MONDAY NIGHT WILL PROBABLY SEE THE BEST CHANCE OF A FREEZE
DEPENDING ON CLOUD COVER.

LOWERED MAXIMUMS TUESDAY WITH THE INCREASING POTENTIAL FOR A MORE
WESTWARD LOCATION OF THE UPPER LOW. THIS MAY ALSO RESULT IN ANOTHER
CHILLY NIGHT TUESDAY NIGHT WITH THE COLDER VALLEYS OF NORTHWEST
ARKANSAS AGAIN APPROACHING FREEZING.

A RAPID WARMUP IS STILL ON TAP FOR WEDNESDAY THROUGH FRIDAY AND ONCE
AGAIN UPPED TEMPERATURES LATE IN THE WEEK. ECMWF AND GFS LOW LEVEL
THERMAL FIELDS BOTH SUPPORT MAXIMUMS NEARING 80 THURSDAY WITH EVEN
WARMER READINGS POSSIBLE FRIDAY. WILL NOT GET TOO CARRIED AWAY JUST
YET BUT IT IS THE TIME OF YEAR WHEN WE BEGIN TO SEE 80S QUITE
REGULARLY SO IT MAY WELL END UP SEVERAL DEGREES WARMER THAN THIS
FORECAST...PARTICULARLY ON FRIDAY.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT WENT
A BIT COOLER TODAY.

PRELIM NUMBERS:

TUL    51   38   57   37 / 100   40   10   10
FSM    57   46   58   41 /  90   40   20   20
MLC    56   42   58   40 /  80   30   20   30
BVO    49   34   56   34 / 100   30   10   10
FYV    51   41   55   34 / 100   50   10   10
BYV    51   40   55   34 / 100   50   10   10
MKO    54   40   57   39 / 100   50   20   20
MIO    50   34   55   36 / 100   40   10   10
F10    54   40   58   39 /  90   40   20   20
HHW    59   46   58   42 /  70   20   30   40

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Apr 10, 5:00 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SAT APR 10 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

...SCATTERED THUNDERSTORMS THIS MORNING...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY...WHILE A
FRONTAL BOUNDARY LOCATED ACROSS SOUTHEAST OKLAHOMA PUSHES SOUTH LATER
TODAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING
HOURS MAINLY SOUTH OF INTERSTATE 40 AS MARGINAL ELEVATED INSTABILITY
REMAINS ALONG AND SOUTH OF THE FRONT. STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS...HOWEVER STRONGER CELLS MAY PRODUCE SMALL HAIL
THIS MORNING. RAIN WILL INCREASE THROUGH THE MORNING ACROSS MUCH OF
THE AREA...WITH THE THUNDERSTORM THREAT DECREASING THIS AFTERNOON.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED. COOLER AIR WILL REMAIN OVER THE
REGION THROUGH TUESDAY...WITH THE POSSIBILITY OF A LIGHT FREEZE IN
SOME AREAS SUNDAY NIGHT AND MONDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Apr 10, 4:04 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004

OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE AND LATIMER

AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 7:27 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT SAT APR 10 2004

OKZ070-071-073-074-101330-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
727 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH...HASKELL AND EASTERN PITTSBURG

AT 727 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF ONAPA TO 5 MILES NORTHWEST
OF ENTERPRISE TO BLOCKER...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 40
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:20 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Apr 9, 10:04 PM CDTSevere Thunderstorm WarningTSAChoctaw56 min
Apr 10, 4:17 AM CDTSevere Thunderstorm WarningTSALeFlore43 min
Apr 10, 8:09 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.